| Model Number |
434895 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/01/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A pk papyrus covered stent system was selected for treatment of a type iii perforation in the posterior tibial artery.This occurred during revascularization of the sfa when removing all instruments.The device broke along the shaft upon insertion.A second pk papyrus was used, and perforation was sealed successfully.
Additional Manufacturer Narrative
The affected pk papyrus stent system was returned to biotronik and subjected to a detailed technical investigation.Images of the case such as angiographies could not be obtained.The technical investigation revealed that the hypotube has fractured about 360 mm distal to the kink protector.At the fracture sites the crosssection of the hypotube is no longer circular but compressed into an ellipse and the polymer coating is plastically deformed.In addition, the hypotube was found kinked close to the fracture sites.The findings indicate that the hypotube most probably fractured as a result of significant bending outside of the patients body.The provided clinical information (pk papyrus device registration form) was reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations and the review of the provided documentation, no manufacturing related root cause could be identified.The root cause for the complaint event is most likely related to the handling of the device.Please note that the ifu advises the user to exercise care during device handling to reduce the possibility of accidental breakage, bending or kinking of the stent system shaft.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.